Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Straterra approval-Day 6 reif5

Posted by HADD Enough on March 7, 2003, at 19:49:43

In reply to Re: Straterra approval-Day 6, posted by reif5 on March 7, 2003, at 9:45:32

> My son has been on Straterra for 1 week. He started with a 40mg 4 pack then switched to 60mg. He has had a significant lose of appetite to the tune of a 15lb weight loss. The first few days he had a head rush everytime he stood up, but those have now subsided. He is still having upset stomachs at different times of the day and is very tired. We have experimented with different times of day to take the medication so that he can have a normal sleep pattern...still working on that. I am wondering how long do we allow these
> systems to continue until we call the doctor to have his dosage decreased or are these normal and will eventually disapate in time.


You might want to let your son's Dr. know, if you haven't already, about the side effects he is having. I don't know how often your son gets a med check, but if you've got one coming up soon, you could discuss whether or not to change to dosage or the time he takes his meds then.

For me, the first week was the worst by far as far as side effects go. I also started with the sample pack, 40Mg/day for four days, then 60Mg/day for two weeks. I'm now on 80Mg/day. My body was still adjusting to the new drug, and the dose change. I stuck with it though and most of the side effects have either gone away or have become manageable.

In my case, the stomach upset mostly went away after about a week or so, BUT, I still find that I get beter results if I eat small amounts during the day. If I let my stomach get too empty, I'm more prone to get the slightly nauseated/upset stomach feeling than I was before I started Strattera.

I've lost between 8 and 10lbs. in the five weeks I've been on Strattera. It may be due to the fact that Strattera has depressed my appetite also. It looks as though I've stablized at my new weight though, and I'm hoping that I won't get too much more dramatic weight loss.

I had some daytime tiredness for the first week or so, but it seems to have completely gone away.

As far as sleep, I'm sleeping, on average, about 2 to 3 hours less per night than I was without Strattera, 6 to 7 hours now vs. 9 to 11 before. I have no trouble falling asleep but I wake up earlier. So far this has not changed and I'm not sure it will, but for me it's not a problem.

I am a 50yr old male and, once again, I take 80Mg/day of Strattera once in the AM.

Hope this helps. These are my results, your son's may vary.

Good luck,
HADD Enough


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:HADD Enough thread:133458
URL: http://www.dr-bob.org/babble/20030306/msgs/206948.html